What can cause stable hyperthyroidism to become unstable?

Hi, I'm a patient suffering with hyperthyroidism for a few months now. I used to see my doctor every 2-3 weeks, and now that it's stable, the doctor wants to see me every 2 months instead. It's been about 1.5 months since my last appointment, and I've been taking my medications every day (although not at the same timings since it's a once a day dosing) but recently, I feel palpitations and a bit of fatigue. And when my heart is beating really fast, I got anxious, which causes chest pains.

I'm going to see my doctor soon, but I'm currently nervous about my condition, so I was wondering if my condition became unstable again? And what could cause it to become that way? Is it normal?

2 Replies

oldestnewest
  • I was Hyper years ago and put on Carbimazole to slow the Thyroid activity down but I was purely under the endocrine specialist. After a while I was told I was in" remission" and stopped the carbimazole. I was warned that the Overactivity would probably return, which it did after about 18 months-2 years.

    Then I had a partial Thyroidectomy and was cured for good, with no medication needed.

    I take it that "stable" means "in remission" and that you were treated with carbimazole but you are still receiving medication you say.

    I cannot remember how long I was taking the Carbimazole as so long ago.

    But it was stopped when I was OK but did come back.

    @miuna

  • Have you had regular (approx every 8wks) blood tests done since diagnosis?

    Have you had an antibodies test done, to see if you have Graves disease and if so, you need to be referred to an Endocrinologist as GP's do not have the experience to treat Graves.

    What dose of Carbimazole (?) are you on and has it changed since diagnosis?

You may also like...